Alert archive / Maine / Frost Advisories in 2012
Frost Advisory 1, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at May 6, 2012, 3:11 PM EDT for 4 counties in Maine. It took effect at May 7, 2012, 2:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2012, 3:11 PM EDT (19:11 UTC)
- In effect from
- May 7, 2012, 2:00 AM EDT
- Expired
- May 7, 2012, 6:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WWUS71 KCAR 061911 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 311 PM EDT SUN MAY 6 2012 MEZ011-015>017-031-032-070315- /O.NEW.KCAR.FR.Y.0001.120507T0600Z-120507T1000Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 311 PM EDT SUN MAY 6 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EDT MONDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...AFTER MIDNIGHT THROUGH VERY EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MCB
3 follow-up statements
928 WWUS71 KCAR 062328 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 728 PM EDT SUN MAY 6 2012 MEZ011-015>017-031-032-070730- /O.CON.KCAR.FR.Y.0001.120507T0600Z-120507T1000Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 728 PM EDT SUN MAY 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM EDT MONDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...AFTER MIDNIGHT THROUGH VERY EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOISY
863 WWUS71 KCAR 070225 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1025 PM EDT SUN MAY 6 2012 MEZ011-015>017-031-032-071000- /O.CON.KCAR.FR.Y.0001.120507T0600Z-120507T1000Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1025 PM EDT SUN MAY 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM EDT MONDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...AFTER MIDNIGHT THROUGH VERY EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOISY
747 WWUS71 KCAR 070940 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 540 AM EDT MON MAY 7 2012 MEZ011-015>017-031-032-071045- /O.EXP.KCAR.FR.Y.0001.000000T0000Z-120507T1000Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 540 AM EDT MON MAY 7 2012 ...FROST ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 6, 3:08 PM EDT, 3 minutes earlier.
Area forecast discussion, May 6, 3:08 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
308 PM EDT SUN MAY 6 2012
.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT AND MONDAY. THE
HIGH WILL MOVE EAST MONDAY NIGHT. LOW PRESSURE WILL APPROACH ON
TUESDAY AND REMAIN IN THE AREA THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
HIGH PRESSURE CRESTING OVER THE AREA WILL BRING CLEAR AND DRY
CONDITIONS TONIGHT AND MONDAY. WITH DRY AIR IN PLACE AND LIGHT
WINDS TONIGHT TEMPS WILL DROP TO NEAR OR JUST BELOW FREEZING IN
THE NORMALLY COLDER VALLEYS IN CENTRAL AND NORTHERN AREAS. A FROST
ADVISORY WILL BE NEEDED FOR INTERIOR DOWNEAST ZONES TONIGHT.
STRONG SUNSHINE ON MONDAY WILL BOOST TEMPS INTO THE LOW 60S NORTH
AND UPPER 60S DOWNEAST ON MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
MODELS APPEAR TO BE IN REASONABLE AGREEMENT THRU THE MID TERM
PD... SFC RIDGE OF HIGH PRES IS EXPECTED TO CREST OVER THE REGION
MON EVE AND THEN SHIFT E OF THE FA MON NGT W/ THE UPPER RDG FCST TO
CREST THE AREA BY LATE MON NGT/ERLY TUE. A SHARP UPPER TROF IS THEN
FCST TO DIG SEWRD ACROSS THE WRN GRT LAKES LATE MON NGT INTO TUE AM
SETTING UP AN INCREASING UPPER SWRLY FLOW ACROSS THE ERN/NERN US.
THIS IN TURN WILL ALLOW A HEALTHY UPPER SHORT WAVE OVR THE LOWER
GRT LAKES LATE MON TO EJECT NEWRD IN THE SW FLOW FROM THE WRN GRT
LAKES EWRD. ASSOCIATED SFC LOW PRES NR DETROIT LATE MON IS
EXPECTED TO LIFT NEWRD ACROSS THE ERN GRT LAKES TUE AND UP ACROSS
SRN QUEBEC TUE NGT INTO ERLY WED. THIS SYSTEM GENERALLY EXPECTED
TO WEAKEN THRU THE PD AND MAKE ONLY SLOW EWRD PROGRESS AS THE
UPPER TROF TO THE W STRENGTHENS...ALLOWING THE RIDGE TO OUR E TO
BUILD AND STRENGTHEN AS WELL...IMPEDING THE EWRD MOVEMENT OF THE
SFC SYSTEM. END RESULT OF ALL THIS WILL BE TO ALLOW A SLUG OF
MOISTURE TO OVERSPREAD THE AREA FROM THE W AND SW DURING THE DAY
TUE AND WILL INCREASE POPS TO CAT CENTRAL AND S W/ LIKELY POPS N
BY LATE TUE. THIS AREA OF MOISTURE SHOULD SLOWLY MOVE ACROSS THE
REGION TUE NGT THEN WEAKEN AND SHIFT JUST S AND E OF THE FA ON
WED. WILL CONT LIKELY POPS TUE NGT W/ POPS DECREASING TO CHC IN A
MORE SHOWERY/UNSETTLED REGIME ON WED...&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE COLD FRONT ASSOCIATED WITH AN INITIAL WAVE OF LOW PRESSURE IS
EXPECTED TO STALL OVER THE DOWN EAST AREA LATER WEDNESDAY AND
ALLOW ANOTHER LOW PRESSURE SYSTEM TO RIDE NORTHWARD ALONG THE
FRONT FOR THURSDAY...BRINGING MORE RAIN TO THE ENTIRE AREA. WHILE
IT IS SEVERAL DAYS OUT, CURRENT GUIDANCE INDICATES THAT FAIRLY
SIGNIFICANT AMOUNTS IN THE RANGE OF 1-2 INCHES WILL BE POSSIBLE.
AT THIS POINT THE HEAVIEST AMOUNTS LOOK TO BE DOWNEAST. THE
FORECAST GETS A BIT TRICK BEYOND THIS POINT. THE GFS DEPICTS A
MORE PROGRESSIVE WEATHER PATTERN FRIDAY INTO SATURDAY WITH A
CLEARING TREND WHILE THE GEM AND THE EURO STALL THE UPPER LOW
KEEPING CLOUDS AND PERIODS OF RAIN AND SHOWERS IN THE AREA INTO
THE WEEKEND. IN ANY EVENT EXPECT SCATTERED SHOWERS TO LINGER AT
LEAST INTO FRIDAY. BEYOND THIS POINT LEANED MORE AWAY FROM THE GFS
GIVEN THE BLOCKY PATTERN AND THE MODELS TENDENCY TO SOMETIMES BE
TOO FAST TO MOVE OUT UPPER LOWS. THE RESULT IS THAT CHANCE POPS
ARE MAINTAINED INTO NEXT WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE AREA TONIGHT AND
MONDAY.
SHORT TERM: VFR CONDS MON NGT INTO TUE WILL GIVE WAY TO PREDOMINATELY
POOR FLYING CONDS W/ MAINLY MVFR/IFR CONDITIONS FROM LATER TUE THROUGH
THE END OF THE WEEK AS A MOIST AND UNSETTLED WX PTRN DEVELOPS
ACROSS THE ERN AND NERN US.
&&
.MARINE...
NEAR TERM: WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA TONIGHT
AND MONDAY.
SHORT TERM: PERSISTENT SRLY FLOW SHOULD ALLOW SEAS TO REACH SCA
LEVELS LATER TUE NGT THRU WED W/ WINDS PSBLY REACHING SCA LEVELS
AS WELL DEPENDING ON THE STABILITY CONDS OVR THE WATERS DURING
THIS TIME FRAME.
EXPECT SCA CONDITIONS WEDNESDAY NIGHT AND THURSDAY AS A LOW
PRESSURE SYSTEM MOVES UP THE COAST BRINGING RAIN ALONG WITH STRONG
WINDS AND HIGH SEAS. WINDS WILL BEGIN TO DIMINISH FOR FRIDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM 2 AM TO 7 AM EDT MONDAY FOR MEZ011-015>017-
031-032.
MARINE...NONE.
&&
NEAR TERM...BLOOMER
SHORT TERM...KHW
LONG TERM...FITZSIMMONS
AVIATION...BLOOMER
MARINE...BLOOMER/KHWHazardous weather outlook, May 6, 3:07 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 307 AM EDT SUN MAY 6 2012 MEZ001>006-010-011-015>017-029>032-071100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 307 AM EDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-071100- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 307 AM EDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.